Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 17, NWS Albuquerque, NM

July 26, 2009Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2009, 4:21 PM MDT for Union County, New Mexico. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2009, 4:21 PM MDT (22:21 UTC)
Expired
Jul 26, 2009, 6:15 PM MDT
In force
114 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Union County, NM

The radar

The Pueblo radar (KPUX), 181 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:15 PM MDTFLASH FLOOD21 Ene Folsom, NM8 TO 10 INCHES OF WATER RUNNING OVER HIGHWAY 456 BETWEEN MILE MARKERS 16 AND 30. CARS STUCK AND HAD TO BE PULLED OUT OF THE MUD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 262221
FFWABQ
NMC059-270015-
/O.NEW.KABQ.FF.W.0017.090726T2221Z-090727T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS ALONG THE COLORADO
  NEW MEXICO STATE LINE...GENERALLY NORTHEAST OF FOLSOM. THE STORMS
  WERE NEARLY STATIONARY BUT ARE EXPECTED TO GRADUALLY DRIFT 
  TOWARDS THE EAST/SOUTHEAST OVER THE CIMARRON RIVER DRAINAGE. 
 
  THE LIKELY AREAS TO BE IMPACTED INCLUDE LONG CANYON ROAD OFF 
  OF STATE HIGHWAY 456...LOW LYING AREAS ALONG HIGHWAY 456 AS WELL
  AS SPOOL ROAD AND JESUS MESA ROAD. DUE TO HEAVY RAINFALL THE 
  DAY BEFORE...THE GREATER FOLSOM AREA WILL MOST LIKELY BE 
  AFFECTED AS THE AFTERNOON PROGRESSES.  

LAT...LON 3700 10316 3682 10319 3683 10397 3699 10396

$$
50
2 follow-up statements
000 
WGUS75 KABQ 262327
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT SUN JUL 26 2009

NMC059-270015-
/O.CON.KABQ.FF.W.0017.000000T0000Z-090727T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-
527 PM MDT SUN JUL 26 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
NORTHWESTERN UNION COUNTY...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THAT
THE HEAVY RAIN WHICH AFFECTED THE COLORADO...NEW MEXICO STATE 
LINE IN NORTHERN UNION COUNTY HAS MOVED OUT OF THE AREA. HOWEVER...
DUE TO THE HEAVY RAINFALL WHICH OCCURRED EARLIER...DRAINAGE FLOWS
WILL BE SLOW TO COME DOWN SO WILL CONTINUE WITH THE WARNING. THE
MAIN THREAT AREA REMAINS ALONG HIGHWAY 456 GENERALLY 12 MILES
NORTHEAST OF FOLSOM TO THE INTERCHANGE WITH SPOOL ROAD AND NORTHWARD
TO THE COLORADO STATE LINE. 

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN UNION COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3700 10316 3682 10319 3683 10397 3699 10396

$$
50
000 
WGUS75 KABQ 270010
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT SUN JUL 26 2009

NMC059-270017-
/O.EXP.KABQ.FF.W.0017.000000T0000Z-090727T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-
610 PM MDT SUN JUL 26 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR NORTHWESTERN
UNION COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
EARLIER HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND
THE FLASH FLOOD THREAT WAS DIMINISHING. SOME FLOODING WAS REPORTED
AROUND 11 MILES NORTHEAST OF FOLSOM ALONG HIGHWAY 456 SHORTLY BEFORE
5 PM BUT WITH THE LACK OF RECENT RAINFALL WATER LEVELS WILL CONTINUE
TO RECEDE. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 3700 10316 3682 10319 3683 10397 3699 10396

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:05 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 26, 3:05 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SUN JUL 26 2009

.DISCUSSION...
ACTIVE AFTERNOON AND EVENING IN STORE FOR THE LAND OF ENCHANTMENT.
UPPER LEVEL DISTURBANCE CLEARLY VISIBLE NOW ON SATELLITE IMAGERY
OVER EASTERN UTAH/WESTERN CO...AND IS RESPONSIBLE FOR THE SHOWER AND
THUNDERSTORM ACTIVITY GOING ON THERE.  SHOWERS AND THUNDERSTORMS
ACROSS WESTERN NEW MEXICO LIKELY DEVELOPING DUE TO ADDITIONAL
MOISTURE FROM THE FRONTAL PUSH LAST NIGHT AND HEATING/OROGRAPHICS.
EXPECT THIS ACTIVITY TO CONTINUE/REDEVELOP INTO THE EVENING AS THE
DISTURBANCE NEARS.  MEANWHILE...STORMS OVER THE SANGRES DEVELOPED AS
EXPECTED AND ARE SLOWLY MOVING SOUTHEAST.  THIS INITIAL WAVE OF
STORMS IS LIKELY DUE TO WEAK...MOIST UPSLOPE FLOW AND HEATING RATHER
THAN FROM THE LARGER SCALE LIFT PROVIDED FROM THE UPPER
DISTURBANCE.  THEREFORE EXPECT A SECOND ROUND THIS EVENING.  SEVERAL
STORMS ALREADY PRODUCING RAINFALL RATES ON THE ORDER OF 1.5 TO 2
INCHES PER HOUR AND IR SATELLITE IMAGERY SHOWING CLOUD TOPS COOLING
TO -70C.  STORMS SHOULD ORGANIZE INTO AN MCS AGAIN THIS
EVENING...AND GIVEN ABOVE NORMAL PWAT ENVIRONMENT...FLASH FLOOD
WATCH WILL REMAIN IN PLACE THROUGH MIDNIGHT. IN ADDITION TO THE
HEAVY RAIN...A FEW STRONG OR SEVERE STORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS WILL BE LIKELY ACROSS THE NORTHEAST AS WELL.

AS THE MCS ROLLS DOWN THE EASTERN PLAINS...AN OUTFLOW BOUNDARY IS
EXPECTED TO PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN
TONIGHT. THUS...THE ABQ METRO AREA CAN EXPECT AN EAST CANYON WIND
AROUND MIDNIGHT.

MONDAY SHOULD BE SOMEWHAT LESS ACTIVE AS UPPER JET IS PLACED OVER
CENTRAL CO...THUS BEST CHANCE FOR STORMS REMAINS TO OUR NORTH.
NONETHELESS...THE MOISTURE WILL NOT BE SCOURED OUT ANYTIME SOON...SO
CAN STILL EXPECT SHOWERS AND THUNDERSTORMS TO FORM OVER THE HIGHER
TERRAIN AND ROLL ONTO THE PLAINS DURING THE EVENING UNDER NORTHWEST
FLOW.

BACK DOOR COLD FRONT STILL ON TAP FOR TUESDAY AS SHORTWAVE MOVES
ACROSS EASTERN COLORADO THAT MORNING. EXPECT ACTIVITY ACROSS THE
EASTERN PLAINS TO RAMP BACK UP AS THE FRONT PROVIDES ADDITIONAL
FOCUS FOR TSTM DEVELOPMENT.  YET ANOTHER FRONT IS ON TAP FOR LATE
WEDNESDAY/EARLY THURSDAY.  WITH CONTINUED CHANCES FOR HEAVY RAIN
ACROSS THE EASTERN PLAINS...IT IS POSSIBLE THAT ADDITIONAL FLASH
FLOOD WATCHES BE ISSUED LATER THIS WEEK.  IN ADDITION TO THE HEAVY
RAIN THREAT...STRONG OR SEVERE STORMS ARE POSSIBLE EACH DAY AS WELL.

BY THE WEEKEND...LONG RANGE GUIDANCE CONTINUES TO ADVERTISE THE
RIDGE BUILDING BACK OVERHEAD...THOUGH SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE...ESPECIALLY OVER THE MOUNTAINS.

IMPORTANT NOTE...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS
TRANSITIONED TO NEW PUBLIC ZONE BOUNDARIES. FOR FURTHER DETAILS...
PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONE/2009PUBLICZONES.PHP
/USE LOWER CASE LETTERS/.

34

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL...EXCEPT FOR AFTERNOON AND EVENING MVFR
CONDITIONS IN AND AROUND HIGHER TERRAIN OF THE SANGRE DE CRISTOS
WITH MOUNTAINS TOPS OBSCURED BY DEVELOPING THUNDERSTORMS. CONVECTIVE
ACTIVITY WILL TRACK E/SE AND EXPAND TO INCLUDE EAST CENTRAL NEW
MEXICO THIS EVENING. STORMS WILL BE CAPABLE OF MVFR TO BRIEF IFR
VIS/CIGS AS WELL AS GUSTY WINDS UP TO 40KTS. SEVERE STORMS ARE
POSSIBLE IN THE NORTHEAST PLAINS WHERE LARGE HAIL MAY ACCOMPANY THE
AFOREMENTIONED HAZARDS. STORMS WILL LINGER THRU A GOOD PORTION OF
SUNDAY EVENING AND POSSIBLY EARLY MONDAY MORNING. GUSTY CANYON
BREEZES ARE LIKELY SUNDAY EVENING WITHIN THE RIO GRANDE
VALLEY...WHERE GUSTS UP TO 25-30KTS ARE POSSIBLE.

AVIATORS SHOULD CLOSELY MONITOR WEATHER CONDITIONS ACROSS NORTHEAST
AND EASTERN NEW MEXICO DUE TO A DEVELOPING WEATHER DISTURBANCE
MOVING THROUGH THIS AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

01

&&

.FIRE WEATHER...
PRINCIPAL FIRE WEATHER HAZARDS EXPECTED FOR THE NEXT SEVERAL DAYS
WILL BE FREQUENT LIGHTNING FROM THUNDERSTORMS ALONG WITH GUSTY
AND ERRATIC WINDS. THE CENTER OF THE UPPER HIGH HAS MOVED INTO
SOUTHERN NEW MEXICO. THIS WILL ALLOW PERTURBATIONS WITHIN
NORTHWEST FLOW ALOFT TO TRACK ACROSS NORTHERN AND EASTERN NEW
MEXICO...WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT
TONIGHT. EASTERLY FLOW BEHIND A SURFACE BOUNDARY THAT ARRIVED IN
CENTRAL NEW MEXICO EARLY THIS MORNING FROM THE EASTERN PLAINS HAS
INCREASED LOW LEVEL MOISTURE ACROSS THE STATE. MANY LOCALES ARE
EXPERIENCING DEWPOINTS IN THE UPPER 50S TO MIDDLE 60S. EXPECT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
THE NORTHERN AND WEST CENTRAL MOUNTAINS FIRST THEN EXPAND SOUTH
SOUTHEAST TO INCLUDE CENTRAL AND SOUTHERN NEW MEXICO. COVERAGE
WILL BE HIGHEST IN THE NORTH WHERE NUMEROUS THUNDERSTORMS CAN BE
EXPECTED WITH SCATTERED COVERAGE ELSEWHERE. STORMS WILL BE OF THE
WETTING NATURE WITH GUSTY AND ERRATIC WINDS LIKELY. HAINES VALUES
WILL BE RELATIVELY LOW COMPLIMENTS OF THE ADDED MOISTURE
THROUGHOUT THE ATMOSPHERIC COLUMN.

THE UPPER HIGH WILL MIGRATE TO SRN CA/SW AZ TOMORROW AND POSSIBLY
EVEN FURTHER SOUTH INTO OLD MEXICO AS A LONG WAVE TROUGH TAKES
RESIDENCE IN THE CENTRAL UNITED STATES. THIS WILL KEEP STRONG NORTH
NORTHWEST FLOW ALOFT ACROSS THE REGION...ALLOWING FOR DECENT
PRECIPITATION CHANCES. ANOTHER SURFACE BOUNDARY WILL RECHARGE LOW
LEVEL MOISTURE TUE/TUE NIGHT AS IT SLIDES SOUTH ALONG THE FRONT
RANGE. CANYON BREEZES ARE EXPECTED EACH EVENING...HOWEVER STRONGEST
PUSH MAY OCCUR TUE NIGHT AS FRONT SQUEEZES THROUGH THE CENTRAL MTS.
TEMPERATURES EARLY THIS WEEK WILL BE NEAR NORMAL IN WRN/CENTRAL NM
WITH BELOW NORMAL CONDITIONS IN THE NE/EC PLAINS. THIS WILL RESULT
IN AFTERNOON HUMIDITIES ABOVE 15 PCT COUPLED WITH MODERATE/EXCELLENT
OVERNIGHT RECOVERIES.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  94  62  95 /  20  10  10  10
DULCE...........................  55  85  52  88 /  40  30  20  20
CUBA............................  54  84  53  87 /  30  30  20  20
GALLUP..........................  60  91  58  91 /  30  10  10  10
EL MORRO........................  55  85  55  86 /  30  20  20  20
GRANTS..........................  56  90  55  91 /  30  20  20  20
QUEMADO.........................  57  87  56  89 /  30  20  20  20
GLENWOOD........................  63  94  62  95 /  20  10  10  10
CHAMA...........................  48  78  46  81 /  50  50  30  30
LOS ALAMOS......................  56  84  55  86 /  40  30  20  20
PECOS...........................  54  83  54  85 /  50  40  30  30
CERRO/QUESTA....................  50  79  49  82 /  50  40  30  40
RED RIVER.......................  45  72  44  74 /  70  50  30  60
ANGEL FIRE......................  47  77  43  78 /  60  50  30  50
TAOS............................  54  82  52  85 /  60  30  30  30
ESPANOLA........................  60  90  58  93 /  40  30  20  20
SANTA FE........................  56  85  57  88 /  50  40  20  20
SANTA FE AIRPORT................  59  88  59  91 /  40  30  20  20
ALBUQUERQUE FOOTHILLS...........  65  88  66  91 /  30  20  20  20
ALBUQUERQUE HEIGHTS.............  68  91  69  94 /  30  20  20  20
ALBUQUERQUE VALLEY..............  66  92  67  95 /  30  20  20  10
ALBUQUERQUE WEST MESA...........  67  91  67  94 /  30  30  20  20
LOS LUNAS.......................  67  93  67  96 /  30  20  20  10
RIO RANCHO......................  66  91  67  96 /  30  20  20  20
SOCORRO.........................  67  93  67  96 /  30  10  20  10
SANDIA PARK/CEDAR CREST.........  57  84  55  86 /  40  30  20  20
MORIARTY/ESTANCIA...............  58  86  57  86 /  40  20  20  20
CLINES CORNERS..................  57  83  58  83 /  50  30  30  20
GRAN QUIVIRA....................  59  86  59  88 /  40  10  30  20
CARRIZOZO.......................  62  89  64  91 /  30  20  20  20
RUIDOSO.........................  58  81  58  83 /  30  30  30  20
CAPULIN.........................  53  79  51  76 /  70  40  30  50
RATON...........................  55  82  54  83 /  60  40  30  50
LAS VEGAS.......................  54  81  54  80 /  70  40  40  30
CLAYTON.........................  61  86  60  81 /  70  30  30  30
ROY.............................  60  82  59  81 /  60  30  30  30
CONCHAS.........................  63  87  65  89 /  60  30  30  30
SANTA ROSA......................  62  89  62  90 /  50  30  30  30
TUCUMCARI.......................  64  86  65  88 /  60  30  30  30
CLOVIS..........................  64  87  64  88 /  50  30  30  30
PORTALES........................  64  88  64  89 /  50  30  30  30
FORT SUMNER.....................  65  89  65  92 /  50  20  30  30
ROSWELL.........................  69  93  69  97 /  30  20  20  20
PICACHO.........................  64  90  65  92 /  30  20  20  20
ELK.............................  62  86  63  88 /  30  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES...NMZ512>515-527>534.

&&

34/01
Hazardous weather outlook, Jul 26, 11:06 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1106 AM MDT SUN JUL 26 2009

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1106 AM MDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST NEW MEXICO
BETWEEN 2 PM AND MIDNIGHT. HEAVY RAINFALL FROM SLOW MOVING STORMS
MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. IN ADDITION...A
FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING FROM THE NORTHERN MOUNTAINS TO THE TEXAS BORDER. LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND EASTERN PLAINS
DURING THE AFTERNOON AND EVENING HOURS FROM MONDAY THROUGH
THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE NORTHEAST HIGHLANDS AND PLAINS. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE...OR BY CALLING 1-888-386-7637.

34

In the hours before

Special weather statement, Jul 26, 1:36 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 PM MDT SUN JUL 26 2009

NMZ511-517-518-262015-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
136 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING TOWARDS THE LOS ALAMOS
AND BANDELIER NATIONAL MONUMENT...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
PEA SIZED TO SLIGHTLY LARGER HAIL 1 MILE WEST/NORTHWEST OF LOS
ALAMOS. MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRIJOLES...BANDELIER
NATIONAL MONUMENT...LOS ALAMOS AND THE CALDERRA NATIONAL PRESERVE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 2:12 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT SUN JUL 26 2009

NMZ515-528-529-262100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
212 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM AFFECTING THE INTERSTATE 25 AREA BETWEEN
WAGON MOUND AND WATROUS...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR VALMORA OR 2 MILES
NORTH/NORTHEAST OF WATROUS. MOVEMENT WAS SOUTHEAST/SOUTH AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER AND WATROUS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 3:07 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT SUN JUL 26 2009

NMZ529-262145-
NORTHEAST HIGHLANDS-
307 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM SOUTH OF LAS VEGAS...

AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TECOLOTE. MOVEMENT WAS EAST
TO SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOS MONTOYAS AND SAN
AUGUSTIN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 3:28 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT SUN JUL 26 2009

NMZ523-533-262215-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
328 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING SOUTHEAST OVER THE MILAGRO
AREA...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTHWEST OF ANTON
CHICO. MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 3:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SUN JUL 26 2009

NMZ519-262200-
ALBUQUERQUE METRO AREA-
330 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING OVER THE GREATER LOS LUNAS AREA...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
PEA SIZED HAIL NEAR VALENCIA. MOVEMENT WAS EAST/SOUTHEAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...BOSQUE FARMS...
LOS CHAVEZ...MEADOW LAKE...PERALTA AND TOME.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 3:48 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SUN JUL 26 2009

NMZ528-531-262230-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
348 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING TOWARDS CHICOSA STATE PARK
WEST OF MLLS...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MILLS. MOVEMENT WAS SOUTH
AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:11 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln94 min
Jul 25, 6:44 PM MDTSevere Thunderstorm WarningABQUnion61 min
Jul 25, 7:28 PM MDTAreal Flood AdvisoryABQHarding, Union92 min
Jul 25, 7:49 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel86 min
Jul 26, 10:43 AM MDTFlash Flood WatchABQ13 hr
Jul 26, 1:54 PM MDTAreal Flood AdvisoryABQColfax, Union111 min
Jul 26, 2:21 PM MDTAreal Flood AdvisoryABQMora, San Miguel114 min
Jul 26, 2:47 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe118 min
Jul 26, 2:51 PM MDTSevere Thunderstorm WarningABQSan Miguel54 min
Jul 26, 3:08 PM MDTSevere Thunderstorm WarningABQSan Miguel67 min
Jul 26, 3:23 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel112 min
Jul 26, 3:38 PM MDTAreal Flood AdvisoryABQUnion112 min
Jul 26, 4:12 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, San Miguel, Torrance2 hr
Jul 26, 4:15 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
Jul 26, 5:10 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Jul 26, 5:19 PM MDTAreal Flood AdvisoryABQCurry, Quay116 min
Jul 26, 5:51 PM MDTFlash Flood WarningABQSan Miguel114 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.